Cureus · 2021 · 10 citations · 11 references
PharmacyHematologyInfectious DiseasesAntimicrobial PharmacotherapyClinical ImmunologyTransplant ImmunologyDrug Interactions In TransplantationLiver Transplant ImmunosuppressionLiver Transplant PharmacotherapyLiver TransplantationTransplant Infectious ComplicationsAntibody Cross-reactivityImmune-mediated ThrombocytopeniaInfection After TransplantationInfections After TransplantationLiver Transplant PathologyMedication-induced Thrombocytopenia
Drug-induced thrombocytopenia is a relatively common clinical condition. However, acute thrombocytopenia after initiation of piperacillin/tazobactam is rare, with only a few cases reported in the literature. The mechanism by which it happens is still unclear but it is thought to be immune-mediated. We present the first case of rapid-onset thrombocytopenia induced by piperacillin/tazobactam in a liver transplant recipient. Our patient had previous exposure to the antibiotic, and thrombocytopenia was treated by merely stopping the culprit antibiotic (piperacillin/tazobactam). The patient had a successful challenge with cefepime afterward despite possible cross-reactivity, making this the second case report of successful re-challenging with cefepime.
11
A method for estimating the probability of adverse drug reactions
C. A. Naranjo, U. Busto, Edward M. Sellers et al. · Clinical Pharmacology & Therapeutics · 1981 · 11.6K citations